[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.87.119.171. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1981

Linear Hypopigmentation After Digital Intra-articular Injection of Corticosteroid

Author Affiliations

Cincinnati

Atlanta

Arch Dermatol. 1981;117(10):605. doi:10.1001/archderm.1981.01650100005007
Abstract

To the Editor.—  The development of potent topical corticosteroids and occlusive dressing techniques has resulted in less frequent use of intralesional and sublesional adrenal steroid injections in dermatology.1 However, this injection technique is often necessary for resistant or deep-set lesions. Intra-articular injections are also used frequently in rheumatology, and often a series of such injections is given.The reactions after local injections of corticosteroid suspensions have been reviewed in detail. Atrophy is not uncommon. Perilymphatic skin atrophy after intra-articular injections into the knees was found in an elderly woman with classic rheumatoid arthritis.2 Linear atrophy has occurred after injections into various tissues, and hypopigmentation has been associated with such atrophy. Howev- er, the elderly woman mentioned2 was apparently the first to show a linear reaction after injections deep into a joint cavity. To our knowledge, the reaction of linear leukoderma after local corticosteroid injection has not been

First Page Preview View Large
First page PDF preview
First page PDF preview
×